Florida, 2001

Damaging Wind in Florida, August 31, 2001

August 31, 2001 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 31, 12:45 PM EST, 4 hours earlier.

Area forecast discussion, Aug 31, 12:45 PM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT FRI AUG 31 2001

CURRENTLY...AT THE MID AND UPPER LEVELS...PERSISTENT HIGH PRES RIDGE
EXTENDS FROM THE GOMEX ACROSS CENTRAL FL. CLOUD STREETS SHOW
CLOUD-LEVEL RIDGE POSITION ALMOST DOWN TO LAKE OKEECHOBEE. AT THE
SFC...WK RIDGE HAS SHIFTED S TO CENTRAL FL. HOWEVER...WEAKER RIDGING
EXTENDS NW INTO GA. THIS HAS KEPT SFC WINDS LIGHT AGAIN TODAY...EVEN
THO WINDS OFF THE DECK HAVE INCREASED OUT OF THE SW.

MODELS & FORECAST...12Z MESO-ETA A LITTLE LESS BULLISH ON POP
COVERAGE TODAY THAN THE 06Z RUN...AND PRESENT CU FIELD IS LAGGING
YESTERDAYS DEVELOPMENT STAGE BY ABOUT AN HOUR. STILL THINK GOOD
SEABREEZE MERGER WILL OCCUR OVER E CENTRAL AREAS WITH LOW-LEVEL WIND
FLOW PUSHING ACTIVITY BACK TOWARD THE ATLANTIC COAST BY EVENING. MAY
UP E COAST EVENING POPS INDICATED BELOW BEFORE PRESS TIME.

BIG 3 MODELS CONTINUE TO PUSH SFC FRONT...NOW OVER OH VALLEY...
TOWARD THE EXTREME N ZONES BY LATE SUN. AVN STILL MOST
PROGRESSIVE...MAINLY DUE TO FAIRLY DEEP LOW DEVELOPMENT OVER NC SUN.
AVN ALSO SHOWS ANOTHER DEVELOPING OVER NE TX. OTHER MODELS SHOW WEAK
WAVES ALONG FRONT WITH SIMILAR POSITIONS...WITH MUCH LESS DEPTH.
WITH NO REALLY GOOD SHORT WAVE ENERGY TO WORK WITH...THINK AVN
OVERDONE. AS A RESULT...THINK FRONT MAY BACKDOOR TO NEAR THE FL/GA
LINE OVER THE COASTAL WATERS...BUT WILL NOT PUSH MUCH FARTHER THAN
OUR N CWA OVER LAND. WILL CONTINUE CURRENT GENERAL TREND OF FCST.

EXTENDED...WHAT IS LEFT OF FRONT WILL GENERALLY WASH OUT EARLY NEXT
WEEK WITH NE TO E FLOW BRIDGING FRONT. NOT MUCH CHANGE TO CURRENT
PACKAGE.

MARINE...WILL NOT INCREASE WINDS AS MUCH AS AVN...SINCE MUCH OF THIS
INCREASE IS DUE TO LOW DEVELOPMENT NE OF AREA. LITTLE CHANGE TO
PRESENT PACKAGE.

PRELIM...
AMG 73/89/73/89 3635
SSI 75/89/75/87 4545
JAX 72/91/73/90 4645
GNV 72/92/73/91 3425 31

.JAX...
.GA...NONE.
.FL...NONE.

PUBLIC/MARINE...SEC
AVIATION/FIRE...BLS

In the hours before

Special weather statement, Aug 31, 11:01 AM EST, 5 hours 44 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-312200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1201 PM EDT FRI AUG 31 2001

...SCATTERED TO NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER NORTHEAST
FLORIDA AND SOUTHEAST GEORGIA LATE THIS AFTERNOON AND MOVE NORTHEAST
AROUND 10 TO 15 MPH. STORMS WILL INITIALLY FORM NEAR INTERSTATE 75
THIS AFTERNOON AND THEN SHIFT TOWARD INTERSTATE 95 BY EARLY EVENING.
ANY STORMS THAT FORM WILL BE CAPABLE OF FREQUENT CLOUD TO GROUND
LIGHTNING...LOCALLY HEAVY RAIN...AND WIND GUSTS TO 40 MPH.

ALTHOUGH A FEW THUNDERSTORMS MAY BE STRONG...SEVERE WEATHER IS NOT
EXPECTED TODAY AND SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Duval

When
August 31, 4:45 PM EST
Where
Duval County, Southside Estates
Property damage
$5,000
Reported by
BROADCAST MEDIA
Coordinates
30.300, -81.550

Mobile home damaged.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, August 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262143.